MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k180291.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the operator checked the cook silicone balloon hysterosalpingography injection catheter prior to use and discovered the balloon was ruptured.The procedure was completed by using another new device.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.Upon further investigation, this event is not reportable.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A detailed review of complaint history using a validated report revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to a cook silicone balloon hysterosalpingography injection catheter burst or leak during or prior to the procedure from 01jun2019 through 13jan2022.Therefore, cook will cease malfunction reporting for events where a (j-chsg) silicone balloon hsg catheter balloon bursts or leaks during or prior to the procedure.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12920725
Report Number1820334-2021-02625
Device Sequence Number5271559
Product Code LKF
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)240624(10)14048852
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number14048852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown